MAUDE Adverse Event Report: DEPUY MITEK LLC US OMNISPAN MENISCAL REPAIR, 0DEG; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US OMNISPAN MENISCAL REPAIR, 0DEG; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 228140
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4).This complaint is being closed since after multiple attempts to retrieve the product, the product still hasn't been returned for evaluation.If and when the device in question is received, this file will be reopened and its contents made to reflect the results of the evaluation.A review into the depuy synthes mitek complaints system revealed no other complaints for this lot of devices that were released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.This file will remain receptive to any potential forthcoming information received that is pertinent and germane to this issue.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.A non-conformance search was performed and no non-conformances were identified for the part/lot number combination.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep that the needle in his omnispan meniscal repair, 0-degree bent during a meniscal repair surgical procedure.The sales rep stated that the needle bent when going through the meniscus at an awkward angle.The case was completed with another needle.There were no patient consequences or delays.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
OMNISPAN MENISCAL REPAIR, 0DEG
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8286615
Report Number1221934-2018-53741
Device Sequence Number16505971
Product Code MAI
UDI-Device Identifier10886705010028
UDI-Public10886705010028
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Catalogue Number228140
Device Lot Number3788941
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2017
Initial Report FDA Received Date01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1